Low B 12 and injections?

Discussion in 'Fibromyalgia Main Forum' started by fibrobutterfly, Mar 1, 2007.

  1. The drs. office just called and my bloodwork showed low b12 and she wants to give me injections for six wks. Does anyone know what symtoms you would have with this? I have been so exhausted and having horrid headaches. Would that low b12 cause that?
  2. suzannekart

    suzannekart New Member

    Several years a dr. had me on B12 injections. I felt so much better and no side effects. My husband learned to give them to me. I have not found a dr. who agrees that they make a difference since we moved. I really would feel much better after getting the injection.
    Suzanne
  3. Pianowoman

    Pianowoman New Member

    I have found B12 injections very helpful for energy but haven't seen any improvement with headaches. I'm not sure if there is a correlation with H/A.

    Kathy
  4. Slayadragon

    Slayadragon New Member

    I just posted some information about glutathione and methyl blocks. I have no idea if the concept overall has validity.

    One specific point that intrigued me was the idea that some people cannot use the B12 form of methylcobalmin at all.

    The article goes on to state that most (or all) people can use the hydroxycobalmin form of b12, even though the methylcobalmin form is more effective for those who can use it.

    I had never heard that before and am not sure if it is true.

    I am currently using sublingual methylcobalmin but now am not sure that it is the right thing for me. I am going to substitute the other form and see if I get a noticeable effect.

    Both forms of B12 are available in both injections and sublinguals, I believe. (I don't know about the nasal form though.)

    I don't know if this theory is valid, but it makes me at least want to experiment with the different forms to see if one works better than the other for me.

    Best, Lisa

  5. Slayadragon

    Slayadragon New Member

    My experience and understanding is that one of the biggest symptoms of low B12 is decreased coordination.

    I did find at one point when I was taking B12 shots that my golf game increased significantly. (I didn't notice any other effects, but perhaps they were subtle.)

    Unfortunately, I can't remember which form of the vitamin I was taking at the time.

    As a side note, it is almost impossible to get enough B12 if you don't eat meat. And even those people who do eat significant meat may not get enough, if they do not have enough stomach acid to digest it.

    That's why B12 administered in pills (non-sublingual) tends not to be real effective, I think.

    Best, Lisa

  6. Funny I had mentioned B 12 injections in the past and the dr. shook her head no. NOW it actually shows I am too low! Go figure. I just felt something in my body was off and it was, we know our bodies better than the drs.
  7. roge

    roge Member

    may i ask what your b12 reading was and the range? you say low as in low normal or actually below the cut off low value?

    mine is bottom 10% of the range and why i am seriously considering b12 supplementation

    My dr. recently said he was giving b12 shots to a patient and he was getting worse, and he wansnt sure why but did some research i gather or maybe he knew already that if one has a lot of heavy metals, then B12 can make you feel worse and so he had the patient do a heavy metal urine challenge and sure enough his numbers were off the chart. I gather B12 has an effect on heavy metals? not sure and didnt have time to get a more detailed explanation from him but just thought I would mention this.

    peace
  8. I don't know, the nurse just called and said they want to start b 12 injections as it was low. I go next wk. for an update appt and she said that was fine to start the injections, I guess its a series of injections for a few wks. I have never had this problem , so I have to find out what causes it and what amt it is.
  9. joeb7th

    joeb7th New Member

    Doctor said that was way too low. I have had 3 shots in 6 weeks since then. I think 1,000 units each. And I haven't felt any better at all.

    I took sublingual too, still no difference.

    Is 150 really low?

    And if these injections don't help...then what? I also was measured with extremely low testosterone.

    Got androgel but kind of afraid to use it because of side effects. I don't want to have my body go nutty and swell up like Barry Bonds. And I don't want to get brain tumors like Lyle Alzado and die.

    Wouldn't mind turning into a chest pounding tarzan lothario to finally satisfy my years long neglected wife, and she is pushing me to try this gel...but man, my luck the last year + has been so bad. Just gun shy about everything.
    [This Message was Edited on 03/02/2007]